Thunderstorm Wind, Blount
- When
- June 22, 1:20 PM EST
- Where
- Blount County, 0.69 mi S of Clover Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.710, -84.050
Two trees were reported down on Clover Hill Road.
Scattered thunderstorms during the afternoon produced pockets of wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Scattered thunderstorms during the afternoon produced pockets of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 22, 12:29 PM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Morristown TN 129 PM EDT Mon Jun 22 2020 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... No major changes made for this mornings forecast update. Adjusted hourly PoPs to account for thunderstorms activity currently across southern Middle Tennessee, but otherwise the forecast discussion from earlier this morning is still relevant. && .AVIATION... 18Z TAF DISCUSSION. Showers and thunderstorms are rolling up through the eastern Tennessee Valley. Expect this to continue through the rest of the afternoon. Fog will be possible overnight, but confidence in fog locations won't increase until we see where rainfall occurs this afternoon/evening. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 68 82 69 82 66 / 60 90 80 50 10 Knoxville McGhee Tyson Airport, TN 67 81 67 81 64 / 60 90 80 40 20 Oak Ridge, TN 68 80 65 81 63 / 60 90 80 40 10 Tri Cities Airport, TN 64 80 65 79 61 / 50 90 80 50 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous Weather Outlook National Weather Service Morristown TN 313 AM EDT Mon Jun 22 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-230715- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 313 AM EDT Mon Jun 22 2020 /213 AM CDT Mon Jun 22 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Afternoon and evening showers and thunderstorms may be strong to marginally severe, with damaging wind gusts being the main threat. There may also be a threat of heavy rainfall and localized flooding late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms are likely again on Tuesday and Tuesday night, and will be capable of producing heavy rainfall that could lead to flooding. A few storms could also produce strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Monday afternoon through Tuesday night.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1138 AM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 NW HOWARD QUARTER 36.53N 83.48W
06/21/2020 CLAIBORNE TN PUBLIC
NUMEROUS, LARGE, DOWNED TREES NEAR THE CROSS
STREETS OF CEDAR GROVE RD AND LONG LANE IN
TAZEWELL.
&&Special Weather Statement
National Weather Service Morristown TN
1244 PM EDT Mon Jun 22 2020
TNZ068-083>086-221730-
Rhea TN-Northwest Monroe TN-Loudon TN-Meigs TN-McMinn TN-
1244 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RHEA...SOUTHWESTERN
LOUDON...CENTRAL MEIGS...NORTHERN MCMINN AND NORTHWESTERN MONROE
COUNTIES UNTIL 130 PM EDT...
At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm over
Decatur, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Sweetwater, Decatur, Englewood, Niota, Clear Water, Old
Washington and Murray Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3540 8488 3555 8492 3566 8462 3564 8462
3565 8459 3566 8457 3567 8454 3568 8452
3568 8453 3569 8453 3570 8450 3543 8439
TIME...MOT...LOC 1644Z 254DEG 18KT 3550 8476
SRSpecial Weather Statement
National Weather Service Morristown TN
117 PM EDT Mon Jun 22 2020
TNZ068-085-086-221800-
Northwest Monroe TN-Loudon TN-McMinn TN-
117 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUDON...
NORTHEASTERN MCMINN AND NORTHWESTERN MONROE COUNTIES UNTIL 200 PM
EDT...
At 117 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sweetwater, moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sweetwater, Madisonville, Englewood, Vonore, Greenback, Niota, Fort
Loudon State Park, Tariffville, McGee Carson Peninsula and Mount
Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3562 8455 3571 8419 3562 8417 3561 8419
3559 8416 3544 8413 3541 8417 3540 8451
TIME...MOT...LOC 1717Z 259DEG 22KT 3553 8447
SRSpecial Weather Statement
National Weather Service Morristown TN
149 PM EDT Mon Jun 22 2020
TNZ071-072-086-087-221830-
Blount Smoky Mountains TN-Northwest Monroe TN-NW Blount TN-
Southeast Monroe TN-
149 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLOUNT AND
NORTHEASTERN MONROE COUNTIES UNTIL 230 PM EDT...
At 149 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Madisonville, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Smoky Mountains-Twentymile Creek, Vonore, Greenback, Fort Loudon
State Park, Citico Beach, Tariffville, McGee Carson Peninsula,
Talassee, Happy Valley and Deals Gap.
LAT...LON 3541 8420 3560 8427 3562 8422 3562 8419
3561 8419 3562 8416 3564 8415 3570 8396
3552 8387 3550 8390 3547 8392 3546 8396
3545 8398
TIME...MOT...LOC 1749Z 254DEG 17KT 3553 8416
SRSpecial Weather Statement
National Weather Service Morristown TN
159 PM EDT Mon Jun 22 2020
TNZ068-071-221830-
Loudon TN-NW Blount TN-
159 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUDON AND WEST
CENTRAL BLOUNT COUNTIES UNTIL 230 PM EDT...
At 159 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Lenoir City, moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Maryville, Alcoa, Greenback, Friendsville, Clover Hill and Tellico
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3562 8419 3562 8425 3564 8425 3564 8429
3565 8429 3569 8431 3578 8400 3569 8395
3566 8406 3561 8416
TIME...MOT...LOC 1759Z 250DEG 23KT 3567 8416
SRThe Knoxville radar (KMRX), 77 km away, was scanning. The volume nearest the first event began at 18:20 UTC.
6 thunderstorm wind. Local standard time, as filed.
Two trees were reported down on Clover Hill Road.
Several trees were reported down.
Trees reported down.
Several trees were reported down.
A few trees were reported down.
A few trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2020Every state in 2020This day in weather historyWarnings in Tennessee, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891514, 891515, 891517, 891518, 891519, 891521.